Alert archive / Oregon / Gale Watches in 2012
Gale Watch 9, NWS Medford, OR
NWS Medford, OR issued this gale watch at Mar 15, 2012, 3:09 AM PDT. It took effect at Mar 16, 2012, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 3:09 AM PDT (10:09 UTC)
- In effect from
- Mar 16, 2012, 11:00 AM PDT
- Expired
- Mar 15, 2012, 3:40 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
811 WHUS76 KMFR 151009 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 309 AM PDT THU MAR 15 2012 PZZ356-376-152315- /O.CON.KMFR.SE.W.0017.000000T0000Z-120317T1800Z/ /O.CON.KMFR.SR.W.0006.000000T0000Z-120315T2100Z/ /O.NEW.KMFR.GL.A.0009.120316T1800Z-120317T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 309 AM PDT THU MAR 15 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH EARLY SATURDAY MORNING... THE STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTH WINDS 30 TO 40 KNOTS WITH GUSTS 40 TO 55 KNOTS WILL INCREASE TO 35 TO 50 KNOTS WITH GUSTS 45 TO 60 KNOTS THIS MORNING. WINDS WILL BE STRONGEST NORTH OF GOLD BEACH DURING THE MORNING HOURS AND WILL BEGIN TO DIMINISH THIS AFTERNOON. * SEAS: VERY STEEP SOUTH WIND WAVE DOMINATED SEAS 12 TO 18 FEET WILL BUILD TO 15 TO 22 FEET...PEAKING LATE THIS MORNING. SEAS WILL BEGIN TO SUBSIDE THIS AFTERNOON...BUT WILL REMAIN VERY STEEP AND HAZARDOUS THROUGH SATURDAY MORNING BEFORE SUBSIDING BELOW WARNING LEVELS. * GALE WATCH: A DEEPENING CENTER OF LOW PRESSURE WILL PUSH ACROSS 130 WEST AND TOWARD THE AREA FRIDAY. THERE IS THE POTENTIAL OF SOUTH GALES AHEAD IT FOLLOWED BY WEST GALES BEHIND IT. DUE TO SIGNIFICANT SPREAD IN THE LOCATION AND INTENSITY OF THE LOW PRESSURE CENTER...THERE IS AN UNUSUALLY HIGH AMOUNT OF UNCERTAINTY REGARDING THE DETAILS OF THIS LOW PRESSURE CENTER AND ASSOCIATED WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-152315- /O.CON.KMFR.SE.W.0017.000000T0000Z-120317T1800Z/ /O.CON.KMFR.SR.W.0006.000000T0000Z-120315T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 309 AM PDT THU MAR 15 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. * WINDS: SOUTH WINDS 40 TO 50 KNOTS WITH GUSTS 50 TO 65 KNOTS WILL CONTINUE THIS MORNING BEFORE BEGINNING TO DIMINISH THIS AFTERNOON. * SEAS: VERY STEEP SOUTH WIND WAVE DOMINATED SEAS WILL PEAK AT 17 TO 23 FEET THIS MORNING. SEAS WILL BEGIN TO SUBSIDE THIS AFTERNOON...BUT WILL REMAIN VERY STEEP AND HAZARDOUS THROUGH SATURDAY MORNING BEFORE SUBSIDING BELOW WARNING LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-152315- /O.CON.KMFR.SE.W.0017.000000T0000Z-120317T1800Z/ /O.CON.KMFR.SR.W.0006.000000T0000Z-120315T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 309 AM PDT THU MAR 15 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. * WINDS: SOUTH WINDS 40 TO 50 KNOTS WITH GUSTS 50 TO 65 KNOTS WILL CONTINUE THIS MORNING BEFORE BEGINNING TO DIMINISH THIS AFTERNOON. * SEAS: VERY STEEP SOUTH WIND WAVE DOMINATED SEAS WILL PEAK AT 16 TO 21 FEET THIS MORNING. SEAS WILL BEGIN TO SUBSIDE THIS AFTERNOON...BUT WILL REMAIN VERY STEEP AND HAZARDOUS THROUGH SATURDAY MORNING BEFORE SUBSIDING BELOW WARNING LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
188 WHUS76 KMFR 152240 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 PM PDT THU MAR 15 2012 PZZ356-376-161145- /O.EXT.KMFR.SE.W.0017.000000T0000Z-120317T1200Z/ /O.UPG.KMFR.GL.A.0009.120316T1800Z-120317T1200Z/ /O.NEW.KMFR.GL.W.0015.120317T0000Z-120317T0600Z/ /O.NEW.KMFR.SI.Y.0029.120315T2240Z-120317T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 340 PM PDT THU MAR 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 5 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. THE GALE WATCH HAS BEEN UPGRADED. * WINDS: SOUTH WINDS WILL PERSIST AT 25 TO 30 KNOTS THIS EVENING. WINDS WILL DIMINISH SLIGHTLY LATE TONIGHT BUT INCREASE AGAIN LATE FRIDAY MORNING WITH GALES OF 35 KNOTS GUSTING TO 45 KNOTS FROM LATE AFTERNOON THROUGH FRIDAY EVENING. WINDS WILL BE STRONGEST BEYOND 10 NM FROM SHORE AND NORTH OF GOLD BEACH. * SEAS: VERY STEEP SOUTHWEST WIND WAVE DOMINATED SEAS WILL TRANSITION TO A FRESH WEST SWELL THIS EVENING WITH SEAS OF 15 FEET AT 12 SECONDS. WIND WAVES WILL BUILD AGAIN LATE FRIDAY MORNING AND REACH 9 TO 13 FEET FRIDAY EVENING. VERY STEEP AND HAZARDOUS SEAS WILL PERSIST INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-161145- /O.NEW.KMFR.SI.Y.0029.120315T2240Z-120317T0000Z/ /O.EXT.KMFR.SE.W.0017.000000T0000Z-120317T1200Z/ /O.NEW.KMFR.GL.W.0015.120317T0000Z-120317T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 340 PM PDT THU MAR 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 5 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: SOUTH WINDS WILL PERSIST AT 25 TO 30 KNOTS THIS EVENING. WINDS WILL DIMINISH SLIGHTLY LATE TONIGHT BUT INCREASE AGAIN LATE FRIDAY MORNING WITH GALES OF 35 KNOTS GUSTING TO 45 KNOTS FROM LATE AFTERNOON THROUGH FRIDAY EVENING. * SEAS: VERY STEEP SOUTHWEST WIND WAVE DOMINATED SEAS WILL TRANSITION TO A FRESH WEST SWELL THIS EVENING WITH SEAS OF 15 FEET AT 12 SECONDS. WIND WAVES WILL BUILD AGAIN LATE FRIDAY MORNING AND REACH 9 TO 13 FEET FRIDAY EVENING. VERY STEEP AND HAZARDOUS SEAS WILL PERSIST INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-161145- /O.NEW.KMFR.SI.Y.0029.120315T2240Z-120317T0000Z/ /O.EXT.KMFR.SE.W.0017.000000T0000Z-120317T1200Z/ /O.NEW.KMFR.GL.W.0015.120317T0000Z-120317T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 340 PM PDT THU MAR 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 5 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: SOUTH WINDS WILL PERSIST AT 25 TO 30 KNOTS THIS EVENING. WINDS WILL DIMINISH SLIGHTLY LATE TONIGHT BUT INCREASE AGAIN LATE FRIDAY MORNING WITH GALES OF 35 KNOTS GUSTING TO 45 KNOTS FROM LATE AFTERNOON THROUGH FRIDAY EVENING. * SEAS: VERY STEEP SOUTHWEST WIND WAVE DOMINATED SEAS WILL TRANSITION TO A FRESH WEST SWELL THIS EVENING WITH SEAS OF 15 FEET AT 12 SECONDS. WIND WAVES WILL BUILD AGAIN LATE FRIDAY MORNING AND REACH 7 TO 10 FEET FRIDAY EVENING. VERY STEEP AND HAZARDOUS SEAS WILL PERSIST INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Mar 14, 9:05 PM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 14, 9:05 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 PM PDT WED MAR 14 2012
.DISCUSSION...A COLD FRONT IS DISSIPATING AS IT MOVES INLAND THIS
EVENING. ANOTHER COLD FRONT WILL BE MOVING THROUGH THE COASTAL
WATERS EARLY THURSDAY. SATELLITE IMAGERY SHOWS THE NEXT FRONT IS
BRINGING WITH IT A LONG FETCH OF MOISTURE BACK TO THE WESTERN
PACIFIC. THE MOISTURE REPRESENTS ABOUT 180 PERCENT OF NORMAL FOR
THIS TIME OF THE YEAR AND HEAVY RAIN IS EXPECTED FROM SOUTHERN
COOS AND CURRY COUNTIES, INTO SOUTHERN JOSEPHINE AND WESTERN
SISKIYOU COUNTY. THE COASTAL RANGE OF CURRY COUNTY COULD SEE
ALMOST 2 INCHES OF RAIN TONIGHT ALONE, WITH ANOTHER 3 TO 4 INCHES
FOR THURSDAY. SNOW LEVEL WILL BE AROUND 6500 FEET AND SNOW IS NOT
EXPECTED ACROSS THE MAJOR PASSES TONIGHT OR THURSDAY. CRATER LAKE,
MOUNT ASHLAND AND MOUNT SHASTA SHOULD SEE ABOUT 3 TO 6 INCHES OF
SNOW. HAVE MADE MINOR CHANGES WITH POPS MAINLY INCREASING TO NEAR
100 PERCENT IN AREAS OF MODERATE TO HEAVY RAIN.
THE SNOW LEVELS WILL BE COMING DOWN ON FRIDAY TO AROUND 3-400 FEET
BEHIND THE COLD FRONT...THE FURTHER TO 1500-2500 FEET NEXT WEEKEND.
/FB
&&
.AVIATION...AREAS OF MVFR CIGS FROM THE CASCADES WEST WITH HIGHER
TERRAIN OBSCURED THROUGH THURSDAY. MOSTLY VFR CONDITIONS WILL
PREVAIL EAST OF THE CASCADES. STRONG SOUTHERLY WINDS WILL CAUSE SOME
LOW LEVEL TURBULENCE CONCERNS AND POSSIBLE WIND SHEAR ALONG THE
COAST AND IN THE UMPQUA BASIN BY THURSDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 102 PM PDT WED MAR 14 2012/
DISCUSSION...14/12Z NAM/GFS IN.
A STORMY WET AND OCCASIONALLY WINDY PATTERN WILL REMAIN OVER THE
PACIFIC NORTHWEST INTO THIS WEEKEND. A BROAD TROUGH WILL REMAIN
OVER THE NORTH PACIFIC THROUGH THURSDAY...WITH SHORT WAVES MOVING
RAPIDLY THROUGH IT BEFORE TURNING NORTHEAST AND MOVING ONSHORE.
ONE OF THESE WAVES WILL PUSH A WEAK COLD FRONT ONSHORE TODAY...
FOLLOWED BY A STRONGER ONE THURSDAY.
THE PRIMARY IMPACT OF THE FIRST SYSTEM WILL BE HEAVY RAIN ALONG
THE COAST AND IN THE COAST RANGE. SNOW LEVELS WILL START OFF
AROUND 3500 FEET...BUT WILL RISE TO AROUND 6500 FEET TONIGHT AS
THE FRONT LIFTS BACK NORTH AS A WARM FRONT.
A STRONGER COLD FRONT WILL MOVE ONSHORE THURSDAY MORNING...AND
THIS ONE WILL BRING HIGH WINDS TO THE COAST...SHASTA VALLEY AND
EAST SIDE. THE MOST FAVORABLE HIGH WIND CONDITIONS WILL OCCUR AT
THE COAST WHERE A TIGHT GRADIENT WILL COMBINE WITH A SOUTHWESTERLY
WIND COMPONENT IN THE BOUNDARY LAYER WINDS TO FORM A BARRIER JET
ALONG THE COAST. SNOW LEVELS WILL START OFF HIGH AND PRECIPITATION
WILL BE QUITE HEAVY IN THE SOUTH COAST RANGE ABOVE BROOKINGS.
BEHIND THE FRONT...SNOW LEVELS WILL DROP TO AROUND 2000 FEET
FRIDAY MORNING...BUT THE HEAVIEST PRECIPITATION WILL BE DONE BY
THAT TIME. SNOW LEVELS WILL BOUNCE BACK UP TO AROUND 3000 FEET
FRIDAY AFTERNOON.
THE COPIOUS PRECIPITATION IN THE COAST RANGE MAY BE SUFFICIENT TO
BRING COASTAL BASIN RIVERS TO NEAR FLOOD STAGE BY THURSDAY
EVENING...LASTING THROUGH FRIDAY. A FLOOD WATCH HAS BEEN ISSUED
FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK OF THE
COQUILLE RIVER AT MYRTLE POINT. THE CHETCO WILL BE RUNNING QUITE
HIGH AS WELL.
THE NEXT SYSTEM WILL MOVE IN FRIDAY EVENING. THIS ONE WILL BE A
COMPLEX SYSTEM THAT WILL SPLIT AS IT APPROACHES THE COAST. IF
THERE IS SUFFICIENT ENERGY IN THE NORTHERN BRANCH...THIS COULD
BRING ANOTHER ROUND OF HIGH WINDS...PRIMARILY TO THE COASTAL AREAS
THE SOUTHERN BRANCH WILL BRING COPIOUS PRECIPITATION INTO THE
COAST RANGE ABOVE BROOKINGS AND MOST OF SISKIYOU COUNTY. THE
DETAILS OF THIS SYSTEM ARE STILL IN DOUBT AND WILL TAKE SEVERAL
MORE RUNS AND ANALYSIS TO NAIL DOWN THE DETAILS. HOWEVER...IT
LOOKS LIKE THE WARM ADVECTION AHEAD OF THE SYSTEM WILL PUMP THE
SNOW LEVELS BACK UP TO THE 4000-6000 FOOT RANGE. SNOW LEVELS
BEHIND THESE SYSTEMS COULD FALL AS LOW AS 1500-2000 FEET SATURDAY.
EXTENDED DISCUSSION...SUNDAY THROUGH WEDNESDAY THE MODEL CONSENSUS
IS FOR A CONTINUED COOL AND UNSETTLED PATTERN SUNDAY THROUGH
EARLY NEXT WEEK. THE OPERATIONAL EC AND GFS DIFFER WITH RESPECT TO
THE DETAILS....BUT THEY BOTH SHOW A STRONG RIDGE PARKED OVER THE
EASTERN THIRD OF THE U.S. AND A MEAN TROUGH OVER THE WESTERN U.S.
BOTH MODELS SHOW THE WESTERN TROUGH DIGGING SOUTH ON SUNDAY...BUT
THE GFS HAS THE TROUGH AXIS POSITIONED FARTHER EAST WITH WEAK
RIDGING NUDGING INTO SOUTHWEST OREGON WHILE THE EC HAS THE AXIS
FARTHER WEST WITH A COOL MOST NORTHWEST FLOW OVER THE FORECAST
AREA. THIS COULD BRING A RELATIVE BREAK IN THE WEATHER...BUT WITH
EITHER A COOL AIR MASS IN PLACE OR A MOIST NORTHWEST FLOW...THERE
IS STILL THE POTENTIAL FOR INSTABILITY SHOWERS. EARLY NEXT
WEEK...IT GET MORE MURKY. THE GFS SHOWS A WARM FRONT MOVING INTO
THE AREA MONDAY WITH A SLOW MOVING COLD FRONT DRAPED FROM
SOUTHWEST TO NORTHEAST OVER THE AREA TUESDAY WHICH IF CORRECT
COULD BRING MODERATE TO HEAVY PRECIPITATION TO SOUTHWEST OREGON.
MEANWHILE THE EC SHOWS WEAK RIDGING WITH A WARM FRONT MOVING
THROUGH TUESDAY FOLLOWED BY A MORE AMPLIFIED RIDGING...THUS
KEEPING THE MAIN STORM TRACK FARTHER NORTH. BOTH OPERATIONAL
MODELS SHOW ANOTHER TROUGH DEVELOPING NEAR 140 W BY NEXT
WEDNESDAY...THEN SLOWLY MOVING EAST WITH THE POTENTIAL FOR PIECES
OF ENERGY ROTATING AROUND THE BASE OF THE TROUGH AND MOVING INTO
SOUTHWEST OREGON. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 5 AM THURSDAY TO 5 AM PDT FRIDAY FOR
ORZ030-031.
HIGH WIND WARNING UNTIL 5 PM PDT THURSDAY FOR ORZ021-022.
CA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
ABOVE 3500 FEET FOR CAZ080.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
ABOVE 4000 FEET FOR CAZ082.
HIGH WIND WARNING FROM 8 AM TO 5 PM PDT THURSDAY FOR CAZ081.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CAZ083.
PZ...STORM WARNING UNTIL 2 PM PDT THURSDAY FOR PZZ350-356-370-376.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ370.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR PZZ370.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ350-356-376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR
PZZ350-356-376.
HIGH WIND WARNING UNTIL 5 PM PDT THURSDAY FOR PZZ356.
08/99/99Hazardous weather outlook, Mar 14, 3:04 PM PDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 304 PM PDT WED MAR 14 2012 ORZ021-151400- SOUTH CENTRAL OREGON COAST- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM PDT. SEE WEATHER MESSAGE FOR DETAILS. A FLOOD WATCH IS IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT. SEE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING REMAINS IN EFFECT TO 5 PM PDT THURSDAY. THE FLOOD WATCH REMAINS IN EFFECT UNTIL SATURDAT AFTERNOON FOR THE COQUILLE RIVER AT COQUILLE AND UNTIL FRIDAY AFTERNOON FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT. SEVERAL MORE STORMS WITH STRONG WINDS AND HEAVY RAIN ARE EXPECTED THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-151400- CURRY COUNTY COAST- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM PDT. SEE WEATHER MESSAGE FOPR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. SEVERAL MORE STORMS WITH STRONG WINDS AND HEAVY RAIN ARE EXPECTED THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ350-356-370-376-151400- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TONIGHT STORM WARNING IS IN EFFECT FROM 11 PM PDT. SEE COASTAL WATERS FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORM WARNING CONTINUES THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-151400- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT FRIDAY. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-151400- CENTRAL SISKIYOU COUNTY- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM PDT THURSDAY. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-151400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-151400- WESTERN SISKIYOU COUNTY- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING ABOVE 3500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-151400- SOUTH CENTRAL SISKIYOU COUNTY- 304 PM PDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:59 AM PDT | Areal Flood Advisory | MFR | Curry | 12 hr |
| Mar 15, 2:13 PM PDT | Flood Watch | MFR | Coos, Curry, Douglas, Josephine | 39 hr |
| Mar 15, 3:40 PM PDT | Gale Warning | MFR | 35 hr | |
| Mar 15, 3:40 PM PDT | Small Craft Advisory for Winds | MFR | 16 hr | |
| Mar 15, 3:51 PM PDT | Areal Flood Advisory | MFR | Curry | 20 hr |
| Mar 15, 2:03 PM PDT | Wind Advisory | MFR | Siskiyou | 6 hr |
| Mar 15, 2:31 PM PDT | Winter Storm Warning | MFR | Siskiyou | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.